Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 289, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 23, 2017, 1:30 PM CDT for 4 counties in Missouri. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2017, 1:30 PM CDT (18:30 UTC)
- Expired
- Jun 23, 2017, 2:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Douglas County, MO, Howell County, MO, Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 2:10 PM CDT | TSTM WND DMG | Moody, MO | TREE DOWN OVER COUNTY E NEAR MOODY. HAD TO CALL MODOT FOR CHAINSAWS FOR IT TO BE REMOVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1414 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312
WUUS53 KSGF 231830
SVRSGF
MOC067-091-153-213-231930-
/O.NEW.KSGF.SV.W.0289.170623T1830Z-170623T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
130 PM CDT FRI JUN 23 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Ozark County in southwestern Missouri...
Douglas County in southwestern Missouri...
Eastern Taney County in southwestern Missouri...
Howell County in south central Missouri...
* Until 230 PM CDT
* At 129 PM CDT, severe thunderstorms were located along a line
extending from 8 miles south of Norwood to near Omaha, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
West Plains... Bull Shoals Lake...
Norfork Lake... Ava...
Willow Springs... Gainesville...
Pomona... Bakersfield...
Theodosia... South Fork...
Pontiac... Brandsville...
Wasola... Sundown...
Lanton... Brixey...
Willhoit... Brushyknob...
Tecumseh... Pottersville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3650 9314 3707 9260 3705 9205 3670 9167
3650 9168
TIME...MOT...LOC 1829Z 305DEG 33KT 3699 9237 3644 9313
HAIL...<.75IN
WIND...60MPH
$$
Wise3 follow-up statements
279
WWUS53 KSGF 231852
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
152 PM CDT FRI JUN 23 2017
MOC213-231901-
/O.CAN.KSGF.SV.W.0289.000000T0000Z-170623T1930Z/
Taney MO-
152 PM CDT FRI JUN 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TANEY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3705 9205 3670 9167 3650 9168 3651 9277
3680 9267 3706 9232
TIME...MOT...LOC 1851Z 314DEG 28KT 3701 9224 3652 9273
$$
MOC067-091-153-231930-
/O.CON.KSGF.SV.W.0289.000000T0000Z-170623T1930Z/
Ozark MO-Douglas MO-Howell MO-
152 PM CDT FRI JUN 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR OZARK...EASTERN DOUGLAS AND HOWELL COUNTIES...
At 151 PM CDT, severe thunderstorms were located along a line
extending from 8 miles south of Mountain Grove to 6 miles west of
Price Place, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
West Plains... Bull Shoals Lake...
Willow Springs... Gainesville...
Pomona... Bakersfield...
Theodosia... South Fork...
Pontiac... Brandsville...
Wasola... Sundown...
Lanton... Brixey...
Willhoit... Tecumseh...
Pottersville... Caulfield...
Udall... Hardenville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3705 9205 3670 9167 3650 9168 3651 9277
3680 9267 3706 9232
TIME...MOT...LOC 1851Z 314DEG 28KT 3701 9224 3652 9273
HAIL...<.75IN
WIND...60MPH
$$
Wise706
WWUS53 KSGF 231912
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
212 PM CDT FRI JUN 23 2017
MOC067-231922-
/O.CAN.KSGF.SV.W.0289.000000T0000Z-170623T1930Z/
Douglas MO-
212 PM CDT FRI JUN 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DOUGLAS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM CDT for
south central Missouri.
LAT...LON 3680 9210 3705 9208 3705 9205 3670 9167
3650 9168 3651 9250
TIME...MOT...LOC 1912Z 307DEG 32KT 3670 9189 3645 9238
$$
MOC091-153-231930-
/O.CON.KSGF.SV.W.0289.000000T0000Z-170623T1930Z/
Ozark MO-Howell MO-
212 PM CDT FRI JUN 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHEASTERN OZARK AND HOWELL COUNTIES...
At 212 PM CDT, severe thunderstorms were located along a line
extending from near West Plains to near Fawn Park, moving southeast
at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
West Plains... Willow Springs...
Pomona... Bakersfield...
South Fork... Brandsville...
Lanton... Tecumseh...
Pottersville... Caulfield...
Udall... Hardenville...
Siloam Springs... Moody...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3680 9210 3705 9208 3705 9205 3670 9167
3650 9168 3651 9250
TIME...MOT...LOC 1912Z 307DEG 32KT 3670 9189 3645 9238
HAIL...<.75IN
WIND...60MPH
$$
Wise114
WWUS53 KSGF 231930
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
230 PM CDT FRI JUN 23 2017
MOC091-153-231940-
/O.EXP.KSGF.SV.W.0289.000000T0000Z-170623T1930Z/
Ozark MO-Howell MO-
230 PM CDT FRI JUN 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OZARK AND HOWELL
COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire.
A severe thunderstorm watch remains in effect until 900 PM CDT for
south central Missouri.
LAT...LON 3680 9210 3705 9208 3705 9205 3670 9167
3650 9168 3651 9250
TIME...MOT...LOC 1930Z 305DEG 33KT 3670 9189 3645 9238
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:20 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 23, 12:20 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1220 PM CDT Fri Jun 23 2017 ...18z Aviation Forecast Update... .SHORT TERM...(Today and tonight) The Ozarks was positioned between the residual circulation of Tropical Storm Cindy and an approaching frontal boundary to the northwest. Other than a couple of sprinkles in Oregon County, most of the Ozarks Region remained dry overnight. Temperatures were generally in the 70s within high humidity. For today, the cold front will surge across the region bringing showers and thunderstorms. There is an instability - shear combination in southwest Missouri for a marginal risk for organized thunderstorms. Damaging wind gusts will be the primary risk with the strongest storms. The window for severe storms will occur between noon and 3pm. Otherwise the severe threat will shift into Arkansas during the late afternoon and early evening hours. .LONG TERM...(Saturday through Thursday) Beyond this evening, the forecast appears to be quiet for the next several days. Northwest flow will set up across the nations midsection, bringing a dry continental airmass to the Ozarks. This will keep Gulf moisture at bay, as temperatures stay cooler than normal for late June. The next signal for rain chances occurs Monday morning as a weak baroclinic zone sets up across southwest Missouri. We could see some weak convection along this feature through Monday. We finally get into some zonal flow Tuesday night into Wednesday. Weak shortwave troughs pass through the area, possibly sparking off a few showers. There are no indications of a summertime high pressure system to build over the Ozarks anytime soon. Therefore temperatures in the 80s and lower 90s are expected. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1213 PM CDT Fri Jun 23 2017 MVFR to brief IFR conditions can be expected early this afternoon from 18z to about 19z or 20z from scattered convection moving through the area. A front will clear through the area late this afternoon. Winds will be gusty from the north this afternoon up to 20 knots possible. Winds will remain light and northerly tonight into tomorrow morning. Skies will clear and VFR conditions will move in by this evening through tomorrow night. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Griffin
Hazardous weather outlook, Jun 23, 8:30 AM CDT, 5 hours before
Hazardous Weather Outlook National Weather Service Springfield MO 830 AM CDT Fri Jun 23 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241330- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 830 AM CDT Fri Jun 23 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Thunderstorm wind damage risk. Elevated Lightning risk. DISCUSSION... A few thunderstorms are expected today as a frontal boundary approaches from the northwest. There is a limited risk for a few organized thunderstorms that could contain wind gusts up to 60 mph over portions of southwest Missouri. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible next Tuesday night through Thursday as an upper level disturbance passes over the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Griffin
In the hours before
Local storm report, Jun 23, 12:50 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HEAVY RAIN ASH GROVE 37.32N 93.58W
06/23/2017 M1.12 INCH GREENE MO CO-OP OBSERVER
RAINFALL WAS MEASURED IN 35 MINUTES.
&&Local storm report, Jun 23, 12:53 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG 3 S SPRINGFIELD 37.16N 93.29W
06/23/2017 GREENE MO PUBLIC
A LARGE TREE WAS REPORTED DOWN ON POWER
LINES NEAR THE INTERSECTION OF BATTLEFIELD
ROAD AND JEFFERSON AVENUE.
&&Special weather statement, Jun 23, 1:01 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
101 PM CDT FRI JUN 23 2017
MOZ095-102>104-231845-
Barry MO-Taney MO-Christian MO-Stone MO-
101 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN...TANEY...
SOUTHERN STONE AND SOUTHEASTERN BARRY COUNTIES UNTIL 145 PM CDT...
At 100 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Taneyville to Indian Point to 9 miles northeast
of Beaver. Movement was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Branson... Lake Taneycomo...
Table Rock Lake... Bull Shoals Lake...
Table Rock State Park... Hollister...
Silver Dollar City... Kimberling City...
Forsyth... Merriam Woods...
Shell Knob... Kissee Mills...
Reeds Spring... Rockaway Beach...
Bull Creek... Indian Point...
Branson West... Taneyville...
Golden... Table Rock...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3651 9371 3664 9379 3667 9350 3697 9297
3690 9290 3681 9291 3681 9281 3675 9276
3650 9278
TIME...MOT...LOC 1800Z 322DEG 24KT 3677 9303 3664 9334 3660 9370
WiseLocal storm report, Jun 23, 1:06 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
106 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM TSTM WND DMG 3 NE SPRINGFIELD 37.22N 93.25W
06/23/2017 GREENE MO AMATEUR RADIO
THREE LARGE TRESS DOWN AT 811 BELLVIEW ROAD
ABOUT 4 TO 5 FEET AT THE BASE, NEAR THE
DOWNTOWN AIRPORT.
&&Local storm report, Jun 23, 1:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
123 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM TSTM WND DMG NIXA 37.05N 93.30W
06/23/2017 CHRISTIAN MO PUBLIC
TWO LARGE LIMBS REPORTED DOWN NEAR THE
INTERSECTION OF FAIRWAY AND WALNUT STREET.
&&Local storm report, Jun 23, 1:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG BRANSON 36.64N 93.22W
06/23/2017 TANEY MO TRAINED SPOTTER
LARGE TREE REPORTED DOWN ON A CAR NEAR 3RD
STREET AND AND PACIFIC STREET.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:13 AM CDT | Special Weather Statement | SGF | Dade | 47 min |
| Jun 23, 11:57 AM CDT | Special Weather Statement | SGF | Greene | 48 min |
| Jun 23, 12:19 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 41 min |
| Jun 23, 12:32 PM CDT | Areal Flood Advisory | SGF | Christian, Greene, Lawrence, Stone | 4 hr |
| Jun 23, 1:01 PM CDT | Special Weather Statement | SGF | Taney | 44 min |
| Jun 23, 1:23 PM CDT | Areal Flood Advisory | SGF | Stone, Taney | 4 hr |
| Jun 23, 2:10 PM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Ozark | 4 hr |
| Jun 23, 6:49 PM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Ozark | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.